5 doctors weighed in:

Can bactrim (sulfamethoxazole and trimethoprim) cause a rash after using it for 10 days?

5 doctors weighed in
Dr. Joseph Woods
Pathology
3 doctors agree

In brief: Likely during use.

A person can have a rash from Bactrim (sulfamethoxazole and trimethoprim) or any other drug, but it likely developed during the course of the drug, not after. It may have been too subtle at first, and could have been attributed to other things, like food allergy or contact allergy from clothes washed with a detergents that can cause a rash in those who are susceptable.

In brief: Likely during use.

A person can have a rash from Bactrim (sulfamethoxazole and trimethoprim) or any other drug, but it likely developed during the course of the drug, not after. It may have been too subtle at first, and could have been attributed to other things, like food allergy or contact allergy from clothes washed with a detergents that can cause a rash in those who are susceptable.
Dr. Joseph Woods
Dr. Joseph Woods
Thank
Dr. Dan Fisher
Internal Medicine

In brief: Yes, if first time.

Drug rashes usually develop within two weeks of initial exposure to a new medication, but they may sometimes be delayed by a week.
Re-challenge with the same medication may produce a rash that shows up immediately after ingestion.

In brief: Yes, if first time.

Drug rashes usually develop within two weeks of initial exposure to a new medication, but they may sometimes be delayed by a week.
Re-challenge with the same medication may produce a rash that shows up immediately after ingestion.
Dr. Dan Fisher
Dr. Dan Fisher
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors